Cerazette & bloating? Migraine aura & pill problems

Hi all, hope you are well.

Long story short: I am 22 and after 10 years of endometriosis pain I finally saw a specialist in Nov who said yes, I have endometriosis. I was confirmed for surgery in Feb and I am awaiting a hospital date.

I've also developed some odd neurological symptoms (loss of consciousness, odd sensations, seeing lights & hallucinations) and I am being investigated for atypical migraine aura & epilepsy. My GP said I am now a stroke risk because of the possible migraine aura and took me off the lovely combination pill that worked great for me and put me on Cezarette, as its progesterone only.

Since starting this pill (November) I had insane mood swings (something I've never had) extreme anxiety and depression. It lasted for 2 weeks and then disappeared. I then began getting a swollen face, swollen glands, I've put on weight and feeling very bloated. My mood levels have dropped and I feel tired and lethargic, I have also been bleeding irregularly after the specialist told me to take the pill constantly to avoid bleeding before surgery. The pill is awful, I am grey and bloated and fed up! My facial bloating and swollen glands are horrible, uncomfortable and making me so self conscious. I feel like crap!

Does anyone have any experience with cerazette? I've given it 7 months and hate it! The GP wants me to keep taking it until they know about the migraines and was reluctant to let me try anything else.

Does anyone else have migraine aura and use a hormone treatment that works for them?

Thanks all

K xx

7 Replies

  • Dear K, So sorry to hear you so unwell and hope you feel much better soon, sending you hugs! I also had a horrendous experience with the progesterone only pill (in my case Cerelle, which they say is the same / similar to Cezerette) - I was swapped onto it from the Combined Pill because of a visual disturbance (that to be fair, I had experienced sporadically from childhood, never a migraine and sometimes years in between them.) As my blood pressure was up, due to stress!!

    I came off the combined pill that had controlled my Endo for 10 years! Eventually, after 6 months, my Dr let me go back on my old pill and (touch wood) fine so far .... I guess it depends on the severity of the aural symptoms. Sorry I cannot offer you any more constructive advice, but totally agree with you, that pill is awful - I would see if any compromise can be made safely so you can go back on your old pill xxxx

  • Hi Katie, thank you! Sorry to hear you struggled with this pill to, but glad to know its not just me! I've been on a few different pills in the past 6 years, this is by far the worst. My 'aura' symptoms are quite severe, unfortunately. I'll need to keep looking for another option, the GP has been less then helpful basically saying 'you could have a stroke, take this instead, goodbye!' but I've stopped hoping a GP will ever be helpful.

    Hope you can keep on your pill and keep feeling well! Thanks so much for your advice xxx

  • Hi

    I was happily on microgynon for donkeys years but started suffering migraines last year which could never be pinpointed to a specific reason.

    When I went for prescription renewal I said I experienced auras and so was put on Cerelle - OMG that's when my endo journey started..I was in so much pain taking this I just stopped under GPs agreement. Endo pain still being investigated - lap on 23rd June - but more manageable on no BCP and on naproxen ibuprofen and paracetamol while this is being sorted.

    Just wish could go back and say no auras as life seemed so much simpler then.

    Good luck x

  • Hi meechb, thanks for your reply! Our situations sound similar.

    I'm tempted to just stop taking it, but my GP won't be keen. Best of luck with your lap, I'm glad you've found a way to deal with your endo for the time being.

    Thanks for sharing! Hope you feel better soon! xxx

  • Hi - endo is an autoimmune disease so the symptoms reach much further than the pelvis. Allergy to our own hormones has been identified and the symptoms of that (chemical allergy) ruled my life far more than any pelvic symptoms as my endo was only a small amount found attached to my back after menopuase. I was severely allegic to oestrogen and my neurological symptoms were completely debilitating along with total fatigue. Click on my name and have a look at my first post on all the possible symptoms of endo. x

  • Hi Lindle, thanks so much for sharing. Your posts are very helpful! xx

  • I have been on a few over the years - microgynon gave me mass migraines, femodette and cerezette gave me terrible mood swings I was like a woman posessed. I also tried the depo injection but gained weight like crazy and now getting the implant removed as I think it could be playing a part in my weight again, ruining my sex drive and lap results. Contraception just doesnt agree with my body at all.


You may also like...